Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 67, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 12, 2001, 8:14 PM CDT for Sheboygan County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 12, 2001, 8:14 PM CDT (01:14 UTC)
- Expired
- Aug 12, 2001, 9:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sheboygan County, WI
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
515 WUUS53 KMKX 130114 SVRMKE WIC117-130215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 814 PM CDT SUN AUG 12 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 915 PM CDT * AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF ELKHART LAKE...OR ABOUT 6 MILES WEST OF HOWARDS GROVE...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOWARDS GROVE AT 820 PM CDT. KOHLER AT 825 PM CDT. OOSTBURG AT 830 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY LAT...LON 4389 8816 4358 8814 4356 8781 4389 8775
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:03 PM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Aug 12, 2:03 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 203 PM CDT SUN AUG 12 2001 FCST FOCUS ON CHC OF TSTMS TONIGHT. CDFNT LIES FROM NRN WI SWWD INTO SE MN. LIS OF -2 TO -4 HAVE DEVELOPED WITHIN FRONTAL ZONE AND A WEST TO EAST LINE OF CONVECTION HAS FORMED ACROSS NRN WI. CONVECTION IS MOVING EAST TO SOUTHEAST AND 0-6 KM MEAN WIND VECTOR MAINTAINS THIS DIRECTION. WILL LIKELY NEED FURTHER SWD DEVELOPMENT ALONG CDFNT TO SEE ANY CONVECTION TONIGHT. CDFNT WILL APPROACH NW CWA BY EVENING AND MOVE OUT OF THE SE AROUND 06Z. SFC CONVERGENCE WL RMN WK ALONG CDFNT...HOWEVER LEADING EDGE OF DIFFERENTIAL CVA ALONG CDFNT AND WEAK CAPPING IS STILL SUFFICIENT TO KEEP CHANCE POPS IN THE FCST. MAY INCREASE 30 POPS...ESPECIALLY ACROSS THE NORTH BUT WILL WATCH LATEST SAT/RADAR TRENDS BEFORE DECIDING. CAA THEN KICKS IN TONIGHT WITH THICKNESSES FALLING 70-80 METERS. AS LARGE HUDSON BAY UPPER LOW MOVES EAST...A ROBUST SHORTWAVE WITHIN NORTHWEST FLOW MOVES ACROSS SASK/MANITOBA. WAA PATTERN THEN DEVELOPS FROM THE PLAINS INTO WI FOR TUE/TUE NT AHEAD OF DEVELOPING SFC LOW ACROSS CANADA AND U.S. PLAINS. MAIN LLJ AND WAA WILL RMN ACROSS IA/MN AND NW WI FOR TUE/TUE NT...FOCUSING LIFT AND PRECIP. THERE ALSO. UPPER TROUGH WILL THEN MOVE ACROSS GREAT LAKES ALONG WITH THE ASSOCIATED CDFNT ON WED. HI TEMPS FOR NEXT TWO DAYS WILL BE SIMILAR TO FRI AND SAT...WHICH ALSO FOLLOWED THE PASSAGE OF A CDFNT WITH AIRMASS CHARACTERISTICS SIMILAR TO THIS ONE. CU RULE GIVES WIDE RANGE OF FEW-BKN CU TOMORROW BECAUSE OF UNCERTAINTY OF HOW COOL 850 TEMPS WILL BECOME. WILL GO WITH SCT CU VIA MAV GUIDANCE. PTLY CLDY FOR TUE AS WELL WITH SOME SCT MID LEVEL CLDS POSSIBLE FROM WAA ALOFT. .MKX...NONE
In the hours before
Special weather statement, Aug 12, 3:55 PM CDT, 4 hours 19 minutes before
WIZ046-047-051-052-056>060-062>072-130500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 355 PM CDT SUN AUG 12 2001 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...MAINLY NORTH AND WEST OF MADISON. DISCUSSION...A COLD FRONT OVER NORTHERN WISCONSIN WILL MOVE SOUTHEAST ACROSS SOUTHERN WISCONSIN TONIGHT. WARM EVENING TEMPERATURES AND INCREASING LOW LEVEL MOISTURE...WILL CONTRIBUTE TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH HIGH WINDS AND LARGE HAIL. .SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED TONIGHT. OUTLOOK FOR MONDAY... HIGH PRESSURE WILL BUILD OVER WISCONSIN...WITH NO THUNDERSTORMS EXPECETED.
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.